Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 121, NWS Melbourne, FL

September 7, 2012

NWS Melbourne, FL issued this special marine warning at Sep 7, 2012, 5:38 PM EDT. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2012, 5:38 PM EDT (21:38 UTC)
Expired
Sep 7, 2012, 7:15 PM EDT
In force
97 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Sep 7, 2:55 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Sep 7, 2:55 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT FRI SEP 7 2012

.DISCUSSION...

...WET SUNDAY IS ON TAP WITH A BACK DOOR FRONTAL PASSAGE ON MONDAY...

...A LITTLE DRIER AND TURNING BREEZY TO WINDY TUESDAY...

CURRENT-TONIGHT...CONDITIONS EVOLVING IN A ROUGHLY SIMILAR MANNER TO
THU...ONLY WITH A LITTLE LESS COVERAGE/INTENSITY TO TODAY'S DIURNAL
CONVECTION. STILL EXPECT LATE AFTERNOON SEA BREEZE COLLISION FROM
ERN VOLUSIA COUNTY SOUTHWARD TO NEAR THE SAINT JOHNS RIVER TO THE
NORTH SHORE OF LAKE OKEE. ACTIVITY SHOULD THEN CARRY BACK EASTWARD
TOWARD THE COAST BEFORE WEAKENING/MOVING OFFSHORE. LIKE THU...PLAN
TO GO WITH A PRE-FIRST PERIOD TO ACCOUNT FOR LATE AFTERNOON STORMS.

THIS WEEKEND...DEEPENING LONG WAVE TROUGH OVER ERN NOAM WILL PUSH
FRONTAL BOUNDARY SOUTHWARD THROUGH THE SERN CONUS SAT AND INTO FL
SUN. SLIGHT INCREASE IN SW FLOW SAT WITH ANOTHER ROUND OF SCATTERED
LATE MORNING AND AFTERNOON SHOWERS/STORMS SWEEPING W-E ACROSS THE
PENINSULA...PRIMARILY ALONG/AHEAD OF THE WCSB. THE FRONT WILL SLOW
AND LAY OUT ZONALLY (E-W) AS IT COLLECTS REMNANTS OF THE SFC TROUGH
OVER THE NORTH CTRL GOMEX AND THEN SAGS THROUGH THE PENINSULA. WHILE
GUIDANCE ADVERTISES RATHER WEAK MID AND UPPER LEVEL SUPPORT...PWATS
RISE TO BETWEEN 1.9" - 2.2" WHICH SHOULD SUPPORT LIKELY (70 NORTH TO
60 SOUTH) BY SUNDAY. DEEP MOISTURE COUPLED WITH CONVERGENT FORCING
ALONG BOUNDARY SHOULD HELP KEEP PRECIP GOING WELL INTO SUNDAY NIGHT
SO HAVE BUMPED UP POPS TO 50 AREAWIDE.

MON-FRI (PREV)..THE ERN NOAM UPPER TROUGH WILL CONTINUE ITS PUSH
EASTWARDS INTO THE ATLANTIC EARLY IN THE WEEK WITH SURFACE HIGH
PRESSURE QUICKLY BUILDING IN BEHIND IT ACROSS THE NORTHEAST AND MID
ATLANTIC. WHILE THE SURFACE LOW MOVING ACROSS THE STATE AND THE HIGH
BUILDING SOUTHWARDS WILL PUSH THE FRONT FURTHER SOUTH THAN EXPECTED
THIS TIME OF YEAR....THE FRONT'S ORIENTATION WILL QUICKLY BECOME
EAST-WEST AND WINDS EAST-NORTHEAST BEHIND IT...ALLOWING THE FRONT TO
STALL OUT AND BECOME DIFFUSE SOMEWHERE IN THE VICINITY OF LAKE
OKEECHOBEE. DESPITE THE EARLY FRONTAL PASSAGE...BOTH GFS AND ECMWF
ARE IN AGREEMENT WITH IN SHOWING DRIER CONDITIONS OVERSPREADING THE
REGION FROM NORTH TO SOUTH FROM MONDAY ONWARDS. EAST-NORTHEAST FLOW
DOES NOT GENERALLY FAVOR MUCH IN THE WAY OF THUNDERSTORM COVERAGE
ACROSS EAST CENTRAL FLORIDA...AND IT IS CURRENTLY TO FAR OUT TO SAY
IF ENOUGH MOISTURE WILL BE IN PLACE FOR ONSHORE MOVING SHOWERS TO BE
A CONCERN. OVERALL LOW RAIN CHANCES BY MID WEEK WITH TEMPERATURES A
DEGREE OR TWO BELOW NORMAL IN THE ONSHORE FLOW.

&&

.AVIATION...NOT MUCH DIFFERENCE EXPECTED IN TIMING OF TS INVOF LOCAL
AERODROMES...ALTHOUGH CURRENT COVERAGE OF PRECIP ON RADAR MAKES IT
LESS LIKELY THAT AMD'S WILL BE NEEDED TO ADD TEMPO GROUPS FOR MOST
SITES...AS WAS THE CASE THU. WILL CONTINUE TO MONITOR.

.(PREV) TS TIMING PROBABLY SIMILAR TO THU...EARLIEST ONSET SUA-FPR
AROUND 16Z-18Z...WORKING NORTH TOWARD VRB-MLB. WCSB SHOULD REACH
LEE-ISM ABOUT 18Z-20Z...THEN SFB-MCO 1-2HR LATER...WITH ADDITIONAL
ACTIVITY CARRYING OVER TO DAB-TIX-MLB AFTER 22Z

&&

.MARINE...OFFSHORE FLOW WILL CONTINUE INTO THIS WEEKEND...WHILE LONG
PERIOD (12-14SEC) SWELLS FROM T.C. "LESLIE" CONTINUE TO BE THE MAIN
COMPONENT OF WAVE ENERGY. STILL HAVE SOME CONCERN THAT SWELL MAY NOT
BUILD TO 6-7FEET AS ADVERTISED BY WNAWAVE AND SWAN GUIDANCE...SINCE
BUOY 41010 HAS NOT REALLY BUDGED ABOVE 5FT IN SPITE OF MODEL FCSTS
AND CONSIDERING THE RECENT WEAKENING TREND OF "LESLIE". HAVE CONTINUED
TO CAP SWELL AT 6FT THROUGH MONDAY...AND WE'LL SEE IF SWELLS ACTUALLY
REACH THAT HEIGHT/

MON-WED (PREV)...FRONT WILL PASS THROUGH THE REGION ON MONDAY BEFORE
STALLING OUT ACROSS SOUTH FLORIDA. WINDS WILL QUICKLY COME AROUND TO
THE NORTHEAST BEHIND THE FRONT WITH SPEEDS PICKING UP TO 15-20KTS...
ESPECIALLY NORTH OF CAPE CANAVERAL AND FURTHER AWAY FROM THE FRONT.
DECENT GRADIENT WILL REMAIN IN PLACE AS HIGH PRESSURE BUILDS ACROSS
THE MID ATLANTIC BEHIND THE FRONT...PLACING THE LOCAL WATERS IN A
LONG FETCH EASTERLY PATTERN THROUGH AT LEAST MID WEEK. BOATING
CONDITIONS WILL REMAIN UNFAVORABLE WITH WINDS CURRENTLY EXPECTED TO
BE AT LEAST 15KTS AND SEAS REMAINING ELEVATED TO THE LONG FETCH AND
THE CONTINUING CONTRIBUTION FROM THE DISTANT AND SLOW MOVING LESLIE.
ADVISORY/CAUTIONARY HEADLINES MAY BE NEEDED FOR MUCH OF NEXT WEEK
FROM TUESDAY ONWARDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  76  90 /  30  50  40  70
MCO  73  92  73  91 /  20  50  40  70
MLB  74  91  75  91 /  30  40  30  70
VRB  72  90  73  91 /  30  40  20  70
LEE  74  92  75  91 /  20  50  40  70
SFB  74  92  75  91 /  20  50  40  70
ORL  74  92  75  91 /  20  50  40  70
FPR  73  89  73  90 /  30  40  20  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST/AVIATION...CRISTALDI
RADAR/IMPACT WX....BRAGAW
Hazardous weather outlook, Sep 7, 12:02 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1202 PM EDT FRI SEP 7 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080415-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1202 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED STORMS WILL DEVELOP AROUND THE LAKE OKEECHOBEE REGION AS
THE EAST COAST SEA BREEZE INTERACTS WITH THE LAKE BREEZE.
ELSEWHERE...SCATTERED STORMS WILL DEVELOP AS SEA BREEZES FORM
ALONG BOTH COASTS AND DRIFT INLAND...COLLIDING OVER THE EASTERN
INTERIOR COUNTIES LATE THIS AFTERNOON. STORMS WILL DRIFT EAST AT 5
TO 10 MPH BACK TOWARD THE EAST COAST INTO EARLY EVENING.

THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES AND HEAVY DOWNPOURS. A FEW STRONGER STORMS MAY
PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 50 MPH.

.FLOOD IMPACT...
STORMS MAY DROP A QUICK ONE TO TWO INCHES OF RAIN WHEN PASSING...
RESULTING IN TEMPORARY FLOODING OF STREETS AND LOW LYING OR POOR
DRAINAGE AREAS. THE FLOODING THREAT WILL BE GREATEST ALONG THE
COAST SOUTH OF SEBASTIAN INLET AS RECENT HEAVY RAIN FROM TROPICAL
CYCLONE ISAAC LEFT THE GROUND NEARLY SATURATED.

.RIP CURRENT IMPACT...
LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE WILL
GENERATE A HIGH RIP CURRENTS THREAT ALONG AREA BEACHES TODAY. THE
THREAT WILL BE GREATEST AFTER 4:30 PM DUE TO TIDAL EFFECTS. CHECK
CONDITIONS WITH BEACH PATROLS OR LIFE GUARDS WHEN ARRIVING AT THE
BEACH. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35
KNOTS AS THEY MOVE TOWARD THE EAST ACROSS LARGER INLAND LAKES...
THE INTRACOASTAL WATERWAY AND ENTER THE NEARSHORE WATERS. BOATERS
SHOULD KEEP A EYE TO THE WEST FOR APPROACHING STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE SOUTHEAST UNITED
STATES AND INTO FLORIDA WILL BRING INCREASED CHANCES OF RAIN
OVER THE WEEKEND AND INTO EARLY NEXT WEEK.

DANGEROUS RIP CURRENTS AND BREAKING WAVES WILL PERSIST THROUGH
THE WEEKEND DUE TO THE LONG PERIOD SWELLS PRODUCED BY THE SLOW
MOVEMENT OF DISTANT TROPICAL CYCLONE LESLIE. LONG PERIOD SWELLS
WILL MAKE NAVIGATING INLETS HAZARDOUS DURING OUTGOING TIDES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:55 PM EDTSpecial Weather StatementMLBBrevard65 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.